Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the extrapolated Jacobi or simultaneous displacements method in the solution of matrix and operator equations


Author: W. V. Petryshyn
Journal: Math. Comp. 19 (1965), 37-55
MSC: Primary 65.35
DOI: https://doi.org/10.1090/S0025-5718-1965-0176601-2
Corrigendum: Math. Comp. 21 (1967), 296.
MathSciNet review: 0176601
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. Collatz, "Fehlerabschätzung für das Iterationsverfahren zur Auflösung linearer Gleichungssysteme," Z. Angew. Math. Mech., v. 22, 1942, p. 357-361. MR 5, 50. MR 0008714 (5:50b)
  • [2] L. Collatz, "Über die Konvergenzkriterien bei Iterationsverfahren für lineare Gleichungssysteme," Math. Z., v. 53, 1950, p. 149-161. MR 12, 361. MR 0038135 (12:361c)
  • [3] G. W. Forsythe & W. R. Wasow, Finite-Difference Methods for Partial Differential Equations, Applied Mathematical Series, Wiley, New York, 1960. MR 23 #B3156. MR 0130124 (23:B3156)
  • [4] Yu. M. Gavrilov, "On the convergence of iterative processes and criteria of sign-definiteness of quadratic forms, "Izv. Akad. Nauk SSSR Ser. Mat., v. 18, 1954, p. 87-94. (Russian) MR 16, 177. MR 0063769 (16:177a)
  • [5] H. Geiringer, "On the solution of systems of linear equations by certain iteration methods," Reissner Anniversary Volume, Contributions to Applied Mechanics, J. W. Edwards, Ann Arbor, Mich., 1948, p. 365-393. MR 10, 574. MR 0029272 (10:574e)
  • [6] A. S. Householder, On the Convergence of Matrix Iterations, Rep. ORNL-1883, Oak Ridge National Laboratory, Oak Ridge, Tenn., 1955. MR 17, 790. MR 0075677 (17:790c)
  • [7] H. B. Keller, Numerical Methods, Lecture Notes, New York University, 1961.
  • [8] R. von Mises & H. Pollaczek-Geiringer, "Practische Verfahren der Gleichungsauflösung," Z. Angew. Math. Mech., v. 9, 1929, p. 58-77.
  • [9] M. Newman, "Two Theorems on Matrices," J. Res. Nat. Bur. Standards Sect. B, v. C6B, 1962, p. 91-92.
  • [10] A. M. Ostrowski, "Determinanten mit überwiegender Hauptdiagonale und die absolute Konvergenz von linearen Iterationsprozessen," Comment. Math. Helv., v. 30, 1956, p. 175-210. MR 17, 898. MR 0076433 (17:898e)
  • [11] W. V. Petryshyn, "On the generalized over-relaxation method for operator equations," Proc. Amer. Math. Soc., v. 14, 1963, p. 917-924.
  • [12] W. V. Petryshyn, "Direct and iterative methods for the solution of linear operator equations in Hilbert space," Trans. Amer. Math. Soc., v. 105, 1962, p. 136-175. MR 26 #3180. MR 0145651 (26:3180)
  • [13] W. V. Petryshyn, "On a class of $ K$-p.d. and non-$ K$-p.d. operators and operator equations," J. Math. Anal. Appl. (To be published.)
  • [14] P. Stein & R. L. Rosenberg, "On the solution of linear simultaneous equations by iteration," J. London Math. Soc., v. 23, 1948, p. 111-118. MR 10, 485. MR 0028682 (10:485b)
  • [15] O. Taussky, "A recurring theorem on determinants," Amer. Math. Monthly, v. 56, 1949, p. 672-676. MR 11, 307. MR 0032557 (11:307b)
  • [16] A. E. Taylor, Introduction to Functional Analysis, Wiley, New York, 1958. MR 20 #5411. MR 0098966 (20:5411)
  • [17] R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 28 #1725. MR 0158502 (28:1725)
  • [18] U. Wegner, "Contributi alla teoria dei procedimenti iterativi per la risoluzione numerica dei sistemi di eguazioni lineari algebriche," Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Sez. I, (8), v. 4, 1953, p. 1-48. MR 15, 66. MR 0056377 (15:66e)
  • [19] J. Weissinger, "Zur Theorie und Anwendung der Iterationsverfahrens," Math. Nachr., v. 8, 1952, p. 193-212. MR 14, 478. MR 0051431 (14:478f)
  • [20] E. P. Wigner, "On weakly positive matrices," Canad. J. Math., v. 15, 1963, p. 313-317. MR 26 #4188. MR 0146668 (26:4188)
  • [21] H. Wittmeyer, "Über die Lösung von linearen Gleichungssysteme durch Iteration," Z. Angew. Math. Mech., v. 16, 1936, p. 301-310.
  • [22] D. Young, "Iterative methods for solving partial difference equations of elliptic type," Trans. Amer. Math. Soc., v. 76, 1954, p. 92-111. MR 15, 562. MR 0059635 (15:562b)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1965-0176601-2
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society